MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a5: race: provided as latino.Section d6b: if explanted; give date: n/a (not applicable).The lens remains implanted.Device evaluation: the device was not returned at the manufacturing site as it remains implanted; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search of complaints revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient with an intraocular lens (iol) is unable to see correctly after the implantation.Patient sought medical attention in colombia.She is unable to work, walk, or drive.Through follow up, it was learned the patient's visual issue is debilitating as she cannot work, can't drive, and when she walks she has to hold onto her husband's hands so she does not fall.The patient complains that it is difficult to see faces of people.The patient went to lima, peru to see a doctor where they performed a laser treatment sometime in (b)(6) 2023.The laser treatment helped a little and medications were prescribed.The patient is waiting to see her eye surgeon and seeking a second opinion in canada or in colombia.At this time, the iol remains implanted.No other information is available.
 
Additional Manufacturer Narrative
Additional information: further information was provided and the patient reported her eye condition is getting worse and causing problems and explained that she is still experiencing difficulty seeing and walking.The patient indicated she has to be careful walking asks assistance from her husband when walking down steps.The patient reported her eye issue is debilitating as she still does not drive to the store anymore without her husband driving.And since he is at work most of the day and the patient reported getting stuck at home.The patient indicated she discussed the issue with her surgeon and all the surgeon did was apologize and said her vision was ok.The surgeon told the patient that she pinched her eye and now the lens is not centered correctly, and the lens results was not as the surgeon expected.The surgeon said her eye is too risky and did not offer any other treatment.The patient sought a second opinion surgeon in south america, however, the surgeon also noted her eye is too risky.The patient then saw another surgeon in canada, but was offered no treatment options.The patient reported taking drops to lower her eye pressure.(glaucoma issue prior to cataract surgery).No other information was provided.Section h6: health effect - clinical code: 4581 - device decentered or dislocated or tilted subluxated or wrong position.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17014974
Report Number3012236936-2023-01342
Device Sequence Number6873035
Product Code HQL
UDI-Device Identifier05050474502116
UDI-Public(01)05050474502116(17)261023
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight52 KG
Patient EthnicityHispanic